Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 23, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 9, 2016, 9:07 PM CDT for 4 counties in North Dakota. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2016, 9:07 PM CDT (02:07 UTC)
- Expired
- Jun 9, 2016, 10:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Burke County, ND, Mountrail County, ND, Ward County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 125 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 9:17 PM CDT | HAIL 1 | Tioga, ND | |
| Jun 9, 9:35 PM CDT | TSTM WND GST 60 | 2 Sw Stanley, ND | |
| Jun 9, 9:40 PM CDT | TSTM WND DMG | 8 N Stanley, ND | TWO POWER POLLS DOWN. |
| Jun 9, 9:55 PM CDT | HAIL 1.75 | 10 E Stanley, ND | GOLFBALL SIZE HAIL. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 7:43 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2621 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
341
WUUS53 KBIS 100207
SVRBIS
NDC013-061-101-105-100300-
/O.NEW.KBIS.SV.W.0023.160610T0207Z-160610T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
907 PM CDT THU JUN 9 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BURKE COUNTY IN NORTHWESTERN NORTH DAKOTA...
NORTHERN MOUNTRAIL COUNTY IN NORTHWESTERN NORTH DAKOTA...
NORTHEASTERN WILLIAMS COUNTY IN NORTHWESTERN NORTH DAKOTA...
NORTHWESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 1000 PM CDT
* AT 906 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TIOGA...OR
27 MILES WEST OF STANLEY...MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT. AT 855 PM CDT 60 MPH WINDS WERE
REPORTED NEAR RAY NORTH DAKOTA.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
TIOGA AROUND 910 PM CDT.
ROSS AROUND 940 PM CDT.
STANLEY AROUND 950 PM CDT.
PALERMO AROUND 1000 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE COULEE
AND WHITE EARTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4858 10198 4807 10224 4817 10296 4832 10310
4856 10308
TIME...MOT...LOC 0206Z 278DEG 35KT 4839 10299
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
MATHEWS2 follow-up statements
674
WWUS53 KBIS 100228
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
928 PM CDT THU JUN 9 2016
NDC013-101-105-100236-
/O.CAN.KBIS.SV.W.0023.000000T0000Z-160610T0300Z/
BURKE ND-WILLIAMS ND-WARD ND-
928 PM CDT THU JUN 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BURKE...
NORTHEASTERN WILLIAMS AND NORTHWESTERN WARD COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
NORTH CENTRAL AND NORTHWESTERN NORTH DAKOTA.
LAT...LON 4855 10200 4813 10221 4823 10283 4837 10283
4838 10289 4855 10288
TIME...MOT...LOC 0226Z 278DEG 35KT 4836 10269
$$
NDC061-100300-
/O.CON.KBIS.SV.W.0023.000000T0000Z-160610T0300Z/
MOUNTRAIL ND-
928 PM CDT THU JUN 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN MOUNTRAIL COUNTY...
AT 926 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ROSS...OR 14 MILES WEST OF STANLEY...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT AND LAW ENFORCEMENT REPORTED
WIDESPREAD WIND DAMAGE FROM RAY TO TIOGA AND QUARTER SIZE
HAIL IN TIOGA.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
ROSS AROUND 935 PM CDT.
STANLEY AROUND 945 PM CDT.
PALERMO AROUND 955 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE COULEE
AND WHITE EARTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4855 10200 4813 10221 4823 10283 4837 10283
4838 10289 4855 10288
TIME...MOT...LOC 0226Z 278DEG 35KT 4836 10269
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
MATHEWS005
WWUS53 KBIS 100247
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
947 PM CDT THU JUN 9 2016
NDC061-100300-
/O.CON.KBIS.SV.W.0023.000000T0000Z-160610T0300Z/
MOUNTRAIL ND-
947 PM CDT THU JUN 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN MOUNTRAIL COUNTY...
AT 947 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
STANLEY...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
PALERMO AROUND 1000 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE COULEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4855 10200 4817 10219 4822 10242 4835 10251
4855 10265
TIME...MOT...LOC 0247Z 278DEG 35KT 4833 10242
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
MATHEWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 8:03 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 9, 8:03 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Bismarck ND 803 PM CDT THU JUN 9 2016 .UPDATE... Issued at 803 PM CDT Thu Jun 9 2016 Quick update to accommodate a recently-issued severe thunderstorm watch for western and parts of central ND, which is valid through 08 UTC, per collaboration with SPC. We also increased PoPs across much of western and central ND through 09 UTC based on the recent trends in radar imagery, which show increasing storm coverage as forcing attendant to a shortwave trough approaches western ND. UPDATE Issued at 604 PM CDT Thu Jun 9 2016 Only minor changes were made to the forecast with this update. We did spread the chance of thunderstorms eastward a bit more quickly than earlier advertised given radar trends. The severe storms that moved out of northwest and into north central ND are still within an axis of MLCAPE of 2000+ J/kg given surface temperatures in the 90s and dewpoints in the lower 60s F in their inflow region. Very recent radar trends have shown a decreasing trend to those storms, though, which is likely because they are outpacing the stronger deep-layer shear that exists further west. That may marginalize the severe threat with the batch of storms northwest of Minot as of 23 UTC. Meanwhile, convection in southwest ND is high-based in an environment characterized by 40+ F temperature-dewpoint spreads and weak shear as of late afternoon, so we only expect a gusty wind threat with that activity for the next few hours. We are watching storms in MT closely (including one particularly long-lived supercell approaching Jordan as as of 23 UTC). Simple extrapolation of that activity brings it to the ND border by mid evening. If it reaches ND before the boundary layer is able to cool sufficiently for increasing capping to take hold, then there could be a more organized severe threat, particularly over west central and northwest ND. && .SHORT TERM...(This evening through Friday) Issued at 205 PM CDT Thu Jun 9 2016 The expectation of severe thunderstorms west through north central this evening and tonight highlights the short term period. Latest water vapor imagery shows an upper low circulating just off of Vancouver Island with a downstream southwest flow into North Dakota. Shortwaves peeling off from the main low and through the northern Rockies continue to produce thunderstorms in central Montana. The upper level low will meander and head into Washington state Friday before ejecting northeast through southern Canada over the weekend. This slow movement and trajectory keeps western and central ND in a favored area for periodic thunderstorms. The next shortwave to affect western and central ND is seen over western Montana into central Idaho. An associated surface cold front will advance from southern and eastern Montana into North Dakota tonight. Nsharp soundings continue to show high based thunderstorms around 8kft to 10kft west and north central with the primary threat of damaging winds. Dewpoints have been dropping across the west as mixing aloft with drier air ensues. Beach for example went from a 61f dewpoint to 48f dewpoint. Mixed layer cape should be decreasing as a result. Dcape values of around 1500 j/kg across the west late this afternoon and evening indicative of strong downdraft/damaging wind potential. Lcl heights will likely be a bit lower across north central ND as Minot sounding shows dewpoints in the lower 60s holding on through the evening. May see cloud bases around 5kft with an increased depth in cape values. The combination of surface-1km shear of around 25kt, sfc-1km and sfc-3km relative helicity of 189 and 223 meters squared/second squared may provide a brief window of tornado opportunity. The latest HRRR composite reflectivity shows the strongest cells moving across north central between 03z-06z which is coincident with the forecast sounding parameters mentioned above. Thus, damaging winds, large hail, and a possible tornado will be monitored north central early tonight. Convection will taper off from west to east after midnight. .LONG TERM...(Friday night through Thursday) Issued at 205 PM CDT Thu Jun 9 2016 Brief transitory ridging occurs Friday after the passage of Thursday nights shortwave. Thus dry during the daylight hours Friday. Another round of thunderstorms expected Friday night into Saturday, with a second shortwave following for Saturday evening/night. It appears that on Sunday, thunderstorms should be confined from the Turtle Mountains south into the James River Valley. Severe thunderstorms possible with each round, but severe weather is more favored Saturday evening/night along and ahead of a well defined warm front draped over most of western and central North Dakota. SPC maintains a large slight risk area. Continued southwest flow through the middle of next week with signs of another building ridge across central ND which may gradually decrease chances for precipitation later in the week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 803 PM CDT Thu Jun 9 2016 Showers and thunderstorms will move across western and central ND through about 09 UTC. Local MVFR and IFR conditions and gusty winds are expected with thunderstorms, and some could be severe with large hail and damaging winds, especially in western and north central ND. && .BIS Watches/Warnings/Advisories... NONE. && UPDATE...CJS SHORT TERM...KS LONG TERM...KS AVIATION...CJS
Hazardous weather outlook, Jun 9, 6:16 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 616 PM CDT THU JUN 9 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-102330- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 616 PM CDT THU JUN 9 2016 /516 PM MDT THU JUN 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORMS WILL SPREAD ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA THROUGH THE EVENING. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A TORNADO IS ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO PROGRESS EAST THROUGH THE NIGHT ACROSS CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT FOR ALL BUT THE FAR SOUTH...AND FROM THE TURTLE MOUNTAINS SOUTH INTO THE JAMES RIVER VALLEY. SATURDAY AND SUNDAY...THERE IS A CHANCE OF THUNDERSTORMS. SOME STORMS COULD BE SEVERE. CHANCES FOR THUNDERSTORMS CONTINUE OVER VARIOUS PARTS OF THE AREA FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 1-800-247-0212...OR POST IT ON OUR FACEBOOK AND TWITTER PAGES. KS/CJS
In the hours before
Special weather statement, Jun 9, 7:22 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
622 PM MDT THU JUN 9 2016
NDZ043-044-100100-
ADAMS-BOWMAN-
622 PM MDT THU JUN 9 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BOWMAN
AND ADAMS COUNTIES UNTIL 700 PM MDT...
AT 621 PM MDT...STRONG THUNDERSTORMS WERE CLUSTERED 7 MILES SOUTH OF
REEDER...OR 13 MILES WEST OF HETTINGER...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HETTINGER...REEDER AND BUCYRUS.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4595 10306 4600 10314 4629 10273 4628 10250
4621 10250 4621 10212 4616 10204 4594 10276
TIME...MOT...LOC 0021Z 235DEG 29KT 4600 10292
SIMOSKOLocal storm report, Jun 9, 7:35 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
735 PM CDT THU JUN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 13 S DICKINSON 46.69N 102.79W
06/09/2016 E1.00 INCH STARK ND PUBLIC
&&
MMATHEWSSpecial weather statement, Jun 9, 7:48 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 748 PM CDT THU JUN 9 2016 NDZ001-009-100130- DIVIDE-WILLIAMS- 748 PM CDT THU JUN 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WILLIAMS AND SOUTHWESTERN DIVIDE COUNTIES UNTIL 830 PM CDT... AT 748 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF BONETRAIL...OR 28 MILES NORTHWEST OF WILLISTON...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRENORA...BONETRAIL...BLACKTAIL LAKE...HANKS...ZAHL AND APPAM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4860 10405 4881 10372 4840 10339 4829 10405 TIME...MOT...LOC 0048Z 246DEG 25KT 4843 10408 MATHEWS
Special weather statement, Jun 9, 7:52 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 752 PM CDT THU JUN 9 2016 NDZ004-005-100130- ROLETTE-BOTTINEAU- 752 PM CDT THU JUN 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROLETTE AND NORTHEASTERN BOTTINEAU COUNTIES UNTIL 830 PM CDT... AT 752 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF LAKE METIGOSHE STATE PARK...OR 20 MILES NORTHEAST OF BOTTINEAU...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DUNSEITH...LAKE METIGOSHE STATE PARK...INTERNATIONAL PEACE GARDEN AND SHELL VALLEY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4877 9990 4897 10053 4900 10049 4900 9967 TIME...MOT...LOC 0052Z 307DEG 28KT 4909 10025 MATHEWS
Special weather statement, Jun 9, 8:47 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
747 PM MDT THU JUN 9 2016
NDZ033-041-100230-
STARK-HETTINGER-
747 PM MDT THU JUN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HETTINGER AND
SOUTHEASTERN STARK COUNTIES UNTIL 830 PM MDT...
AT 747 PM MDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
REGENT...OR 13 MILES NORTHWEST OF MOTT...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
REGENT AND LEFOR.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4636 10249 4643 10273 4678 10251 4676 10233
4667 10218
TIME...MOT...LOC 0147Z 207DEG 25KT 4650 10253
SIMOSKOLocal storm report, Jun 9, 8:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
859 PM CDT THU JUN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 3 W RAY 48.34N 103.23W
06/09/2016 M58 MPH WILLIAMS ND EMERGENCY MNGR
INTENSE RAIN
&&
MMATHEWSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:22 PM CDT | Special Weather Statement | BIS | Adams | 38 min |
| Jun 9, 7:32 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 58 min |
| Jun 9, 7:48 PM CDT | Special Weather Statement | BIS | Williams | 42 min |
| Jun 9, 7:52 PM CDT | Special Weather Statement | BIS | Rolette | 38 min |
| Jun 9, 8:09 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 66 min |
| Jun 9, 8:13 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 47 min |
| Jun 9, 8:40 PM CDT | Tornado Warning | BIS | Williams | 35 min |
| Jun 9, 8:47 PM CDT | Special Weather Statement | BIS | Hettinger | 43 min |
| Jun 9, 8:56 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 64 min |
| Jun 9, 9:08 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Stark | 31 min |
| Jun 9, 9:23 PM CDT | Tornado Warning | BIS | Mountrail | 22 min |
| Jun 9, 9:42 PM CDT | Special Weather Statement | BIS | Stark | 48 min |
| Jun 9, 9:49 PM CDT | Severe Thunderstorm Warning | BIS | Slope | 56 min |
| Jun 9, 9:56 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 51 min |
| Jun 9, 9:57 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Renville, Ward | 48 min |
| Jun 9, 10:07 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville, Ward | 53 min |
| Jun 9, 10:22 PM CDT | Special Weather Statement | BIS | Stark | 38 min |
| Jun 9, 10:30 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie, Mercer | 46 min |
| Jun 9, 10:33 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Renville, Ward | 57 min |
| Jun 9, 10:49 PM CDT | Special Weather Statement | BIS | Billings, Golden Valley | 56 min |
| Jun 9, 10:56 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 49 min |
| Jun 9, 10:58 PM CDT | Special Weather Statement | BIS | Grant, Morton, Oliver, Sioux | 47 min |
| Jun 9, 11:19 PM CDT | Special Weather Statement | BIS | Dunn, McLean, Mercer | 56 min |
| Jun 9, 11:40 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Rolette | 65 min |
| Jun 9, 11:48 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Mercer, Sheridan, Ward | 57 min |
| Jun 9, 11:56 PM CDT | Special Weather Statement | BIS | Dunn | 49 min |
| Jun 10, 12:40 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce, Sheridan, Wells | 65 min |
| Jun 10, 12:45 AM CDT | Special Weather Statement | BIS | Burleigh, Kidder | 45 min |
| Jun 10, 1:42 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 63 min |
| Jun 10, 1:46 AM CDT | Special Weather Statement | BIS | Emmons | 44 min |
| Jun 10, 2:18 AM CDT | Special Weather Statement | BIS | Logan, McIntosh, Stutsman | 57 min |
| Jun 10, 3:12 AM CDT | Special Weather Statement | BIS | Dickey, LaMoure, McIntosh | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.